Drought, Choctaw
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Isolated areas across eastern Oklahoma received slightly above average rainfall in May 2014 but most of the region experienced below average rainfall during the month. In fact, a lot of the area only received between 25 and 50 percent of normal rainfall.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated areas across eastern Oklahoma received slightly above average rainfall in May 2014 but most of the region experienced below average rainfall during the month. In fact, a lot of the area only received between 25 and 50 percent of normal rainfall. The continued dry weather in May, combined with the rather dry conditions that have prevailed across much of the region since the winter, promoted the spread of severe drought (D2) conditions across much of northeastern Oklahoma and far southeastern Oklahoma. Drought conditions worsened into the extreme drought (D3) category across portions of Okfuskee, Creek, Pawnee, Osage, Washington, Nowata, and Craig Counties. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 10:48 PM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1148 PM CDT WED APR 30 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 6Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES THROUGHOUT THE 24 HOUR FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 925 PM CDT WED APR 30 2014/ ..UPDATE... DISCUSSION... WINDS HAVE DIMINISHED ACROSS MUCH OF THE AREA THIS EVENING...ALONG WITH THINNING CLOUDS. HAVE ADDED A MENTION OF PATCHY FROST LATER TONIGHT FOR PARTS OF NW AR AND FAR NERN OK WHERE TEMPS WILL LIKELY DIP INTO THE MID 30S. OTHERWISE...FORECAST IS IN GOOD SHAPE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 448 PM CDT WED APR 30 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-010600- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 448 PM CDT WED APR 30 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... BREEZY NORTHWEST WINDS WILL GRADUALLY SUBSIDE THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH SATURDAY...NO HAZARDS. SUNDAY AND MONDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... COOLER TEMPERATURES WILL CONTINUE THROUGH THE WEEK BEFORE SOUTHERLY WINDS RETURN OVER THE WEEKEND. A WARMING TREND IS THEN EXPECTED DEVELOP INTO THE FIRST PART OF NEXT WEEK WITH ABOVE SEASONAL AVERAGE TEMPERATURES FORECAST. THESE CONDITIONS WILL INCREASE THE FIRE WEATHER DANGER ACROSS PARTS OF THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
12 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522807, 522810, 522812, 522814, 522816, 522818, 522821, 522824, 522829, 522831, 522834, 522836.